Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Dark melanin patches on stomach, spreading condition. Due to excessive sun exposure?

i have dark patches on my stomach which i got when i was 12. they started slowly and spread over my stomach and stopped. What could be the reason for those dark patches and how do i get rid of them? I dont have any pain or any rashes and it is not contagious.. I think its just melanin patches or something like that.. my mom said it happened bcos i used to play in the sun a lot. but i m not sure..
Asked On : Tue, 11 Dec 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Dear concerned.,
Thanks for writing to us.,
You have not indicated the colour and size of the patches present on the ?? abdominal area.Only probabalities can be said at this stage.
Whether they are present since birth.If so kindly get yourself checked by a Neuro Surgeon.If a "Cafe-au lait " patch is present on a particular dermatome, it is neurologically significant in that there could be a dormant Neurofibroma. If it is present in the spinal cord it could bring pressure effects.
If it is aquired due to tanning of skin it will not be well defined with limited borders but will de diffuse .In that case sunscreening lotions containing Paraminobenzoic Acid such as Ointment / cream Melalite can be applied 30 mins before going to sun.Vitamin C 500 mg PO daily can be used to prevent overtanning of skin .
Kindly undergo Skinbiopsy by a qualified Dermatologist to ascertain the type of lesion.
It could even be Idiopathic Guttate Hypermelanosis (IGH) which is absolutely normal and no need to worry at all.
Wishing you all the very best.,
Dr Lt Cdr ASN Bhushan.,
Answered: Tue, 11 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor